MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Output Problem (3005); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the bedside monitor (bsm) kept rebooting randomly.Customer was not able to see if there were any error messages because the device goes black and then reboots and continues to monitor like normal after 1/2 minutes and then repeats this same issue again.No patient harm reported.Customer will send the device to nihon kohden repair center for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) kept rebooting randomly.Customer was not able to see if there were any error messages because the device goes black and then reboots and continues to monitor like normal after 1/2 minutes and then repeats this same issue again.No patient harm reported.Customer will send the device to nihon kohden repair center for repair.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) kept randomly rebooting.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) kept randomly rebooting.The device was sent in for evaluation.No patient harm or injury was reported.Investigation summary: during the evaluation of the device, the reported issue was duplicated and confirmed.When the unit was rebooting, a loud ding was observed.A component was found to be damaged due to wear and tear.The main digital board, ur-40905, bsm-3500a (qty 1), was replaced to resolve the issue.The unit was tested, per the operator's/service manual and completed 24 (twenty-four) hours of extended testing, meeting specifications in all areas post repairs.The device was then shipped back to the customer.Nihon kohden repair center (nk rc) was able to confirm that the reported issue was due to a defective/damaged main digital board, which can lead to the reported issue.Although a root cause of how the damage occurred was not determined, it is possible the reported issues were due to damage from wear and tear from normal use of the device and/or physical damage, mishandling, or customer abuse.Main digital boards are expected to become damaged over time, due to normal use and degradation.A device and facility complaint history review indicated this is an isolated incident.Moreover, a significant trend has not been identified that would suggest any issues in design or manufacturing or warrant any further corrective action.Trending will continue to be monitored for this device, incident issues, and causes.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15936888
Report Number8030229-2022-03217
Device Sequence Number6200634
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown